Connect
MJA
MJA

In Other Journals

Tanya Grassi
Med J Aust 2009; 190 (4): 218.
Published online: 16 February 2009

Users of newer, atypical antipsychotic drugs show a similar dose-related increased risk of sudden cardiac death to those using the typical medications, say US researchers. The adjusted incidence of sudden cardiac death was calculated in a retrospective cohort study of over 90 000 users of antipsychotic drugs and 186 600 controls. The study included provision in the design and analysis to account for confounders such as behavioural risk factors, and the concomitant use of other medications. The authors comment that the perceived greater safety of atypical antipsychotics in regard to cardiac events may not be justified.

  • Tanya Grassi


Correspondence: 

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.